Doctors Lounge - Pharmacy Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Pharmacy Answers List

Forum Name: Pharmacy & Drug Topics

Question: Propecia and working out


 nicks88 - Fri Oct 31, 2008 10:05 pm

Hello,

I am not sure if I have this correct but I am going to try and explain:

I heard that working out causes an increase in testosterone. While Propecia actually is lowering DHT, a type of testosterone. If I work out about 3 times weekly wouldn't this just balance out and make the Propecia basically worthless? Since I am working out and raising testosterone while Propecia is lowering it. Should I stop working out so Propecia can do its job and lower my testosterone levels?

Thank you for your help,
Nick S.
 Dr. Safaa Mahmoud - Sun Nov 09, 2008 6:51 am

User avatar Hello,

Propecia (finasteride) the concentration of DHT in the scalp and the serum men thus declines the androgenetic induced alopecia in predisposed patients.

There are no scientific reports (at least to my knowledge) discussing your issue of concern and I did not find any reports on the internet suggesting any similar observation.

I would advise you to check with your doctor if you observe any decline in the efficacy of your therapy or unexpected effect.

Please keep us updated.
Best regards.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us